Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 5, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Feb 22, 2005, 7:59 PM CST for Concho County, Runnels County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2005, 7:59 PM CST (01:59 UTC)
- Expired
- Feb 22, 2005, 10:00 PM CST
- In force
- 2 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Concho County, TX, Runnels County, TX
The radar
The San Angelo radar (KSJT), 61 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1300 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1495 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 230203
FFWSJT
TXC095-399-230400-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
759 PM CST TUE FEB 22 2005
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RUNNELS COUNTY IN WEST CENTRAL TEXAS
NORTHERN CONCHO COUNTY IN WEST CENTRAL TEXAS
* UNTIL 1000 PM CST
* AT 748 PM CST...THUNDERSTORMS WITH HEAVY RAINFALL CONTINUE TO
DEVELOP ACROSS MOST OF NORTHERN CONCHO AND SOUTHERN RUNNELS
COUNTIES...THEN MOVE EAST AT 20 MPH.
* UP TO 3 TO 4 INCHES OF RAINFALL HAVE ALREADY FALLEN IN THIS AREA.
FLASH FLOODING IS LIKELY AS ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3
INCHES ARE PRODUCED.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3197 10023 3161 10022 3144 10006 3144 9988
3147 9961 3159 9975 3199 9972
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Feb 22, 2:38 PM CST, 5 hours 21 minutes earlier.
Area forecast discussion, Feb 22, 2:38 PM CST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 238 PM CST TUE FEB 22 2005 .SHORT TERM... ANOTHER COMPLEX SURFACE MAP THIS AFTERNOON. COLD FRONT LOCATED ACROSS SOUTHERN OK AND THE TX PANHANDLE. WEAK LOW PRESSURE WAS LOCATED NEAR FST AND A DIFFUSE DRY EXTENDED SOUTH JUST WEST OF CROCKETT COUNTY. ALSO...A WEAK SURFACE BOUNDARY WAS LOCATED NEAR A TPL TO BWD LINE. HAVE A FEW BOUNDARIES TO FOCUS TSTM DEVELOPMENT ON...HOWEVER MID LEVEL CAP STILL HOLDING ON. THE CINH NUMBERS HAVE DECREASED TO BETWEEN 30 TO 50 ACROSS THE SOUTHEAST CWFA WITH CAPE VALUES BETWEEN 1500 AND 200O J/KG. THE SOUTHEAST CWFA MAY SEE ISOLD TSTMS DEVELOP NEXT FEW HOURS. INCREASING VERTICAL MOTION AND SOME 300 MB DIVERGENCE WILL RESULT IN SCT TSTMS ACROSS CWFA BETWEEN 22/22Z AND 23/12. INSTABILITY AN SHEAR VALUES ARE FAVORABLE FOR A FEW SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. WILL NOT INCLUDE SEVERE STORMS IN ZONES TONIGHT...HOWEVER WILL MENTION IN HWO. .LONG TERM... THE ETA AND GFS NOW CLOSER ON FRONTAL POSITION...GFS STILL 3 TO 6 HOURS FASTER FOR WEDNESDAY. ALSO...THE 12Z MOS GUIDANCE FOR THE GFS HAS WARMED ABOUT 10 TO 15 DEGREES FOR HIGHS ON WEDNESDAY. LOOKS MORE FAVORABLE FOR TSTMS ON TUESDAY...A FEW POSSIBLY SEVERE. THE FRONT WILL MOVE SOUTH ACROSS WEST CENTRAL TEXAS DURING WEDNESDAY. ALSO ...INTERSECTION OF COLD FRONT AND DRY LINE JUST WEST OF SJT BY EARLY AFTERNOON. CAPE VALUES BETWEEN 1500 AND 2000 J/KG ACROSS SOUTHERN 2/3 OF CWFA BETWEEN 23/18Z AND 24/03Z. GOING WITH CHC POPS WEDNESDAY AND WEDNESDAY NIGHT. FRONT FINALLY THROUGH AREA ON THURSDAY WITH OVERRUNNING -RA ACROSS MUCH OF AREA ON THURSDAY AND THURSDAY NIGHT. ALSO...HIGHS TEMPS ON THURSDAY IN THE 50S TO LOWER 60S. UNSETTLED WX FOR CHC POPS ON FRIDAY...THEN MAINLY DRY WX FOR THIS WEEKEND AND EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 54 60 41 48 / 60 50 50 60 SAN ANGELO 57 66 44 50 / 40 30 50 60 JUNCTION 58 71 48 52 / 50 30 50 60 && .SJT WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 21
Hazardous weather outlook, Feb 22, 1:39 PM CST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 139 PM CST TUE FEB 22 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-231939- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 139 PM CST TUE FEB 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS UPPER LEVEL DISTURBANCES MOVE INTO THE REGION. THE STORMS MAY BECOME MORE NUMEROUS DURING THE EVENING. NOT ALL AREAS WILL SEE THUNDERSTORMS...HOWEVER A FEW LOCATIONS WILL SEE STRONG STORMS THAT WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS...ALONG WITH LOCALLY HEAVY RAIN. HAZARDOUS WEATHER MAY BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AS A COLD FRONT MOVES SOUTHWARD ACROSS WEST CENTRAL TEXAS. THE STRONGEST STORMS MAY PRODUCE HAIL AND STRONG GUSTY WINDS. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.
In the hours before
Local storm report, Feb 22, 5:20 PM CST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
520 PM CST TUE FEB 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 8 SE SAN ANGELO 31.36N 100.36W
02/22/2005 0.88 INCH TOM GREEN TX AMATEUR RADIO
0516 PM FLASH FLOOD 5 SE SAN ANGELO 31.39N 100.39W
02/22/2005 TOM GREEN TX AMATEUR RADIO
WATER FILLED BAR DITCHES AND FLOWING ONTO OUTSIDE LANES
OF HIGHWAY 277
&&
14Local storm report, Feb 22, 6:06 PM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
606 PM CST TUE FEB 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL HATCHEL 31.85N 99.95W
02/22/2005 0.88 INCH RUNNELS TX PUBLIC
&&
14Local storm report, Feb 22, 6:34 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
634 PM CST TUE FEB 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL WINTERS 31.97N 99.93W
02/22/2005 1.75 INCH RUNNELS TX FIRE DEPT/RESCUE
&&
14Local storm report, Feb 22, 7:01 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
701 PM CST TUE FEB 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 6 S ABILENE 32.36N 99.73W
02/22/2005 2.00 INCH TAYLOR TX AMATEUR RADIO
&&
14Local storm report, Feb 22, 7:33 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
733 PM CST TUE FEB 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL 8 SW ABILENE 32.37N 99.83W
02/22/2005 4.25 INCH TAYLOR TX TRAINED SPOTTER
&&
14Local storm report, Feb 22, 7:45 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
745 PM CST TUE FEB 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 3 SE HAWLEY 32.58N 99.78W
02/22/2005 1.75 INCH JONES TX CO-OP OBSERVER
&&
14The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 6:00 PM CST | Severe Thunderstorm Warning | SJT | Runnels | 45 min |
| Feb 22, 6:06 PM CST | Severe Thunderstorm Warning | SJT | Coke | 54 min |
| Feb 22, 6:23 PM CST | Severe Thunderstorm Warning | SJT | Concho | 37 min |
| Feb 22, 6:23 PM CST | Severe Thunderstorm Warning | SJT | Taylor | 67 min |
| Feb 22, 6:42 PM CST | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 48 min |
| Feb 22, 7:03 PM CST | Severe Thunderstorm Warning | SJT | Concho | 27 min |
| Feb 22, 7:15 PM CST | Flash Flood Warning | SJT | Taylor | 2 hr |
| Feb 22, 7:22 PM CST | Severe Thunderstorm Warning | SJT | Jones, Taylor | 53 min |
| Feb 22, 7:23 PM CST | Severe Thunderstorm Warning | SJT | Coleman, McCulloch | 52 min |
| Feb 22, 7:25 PM CST | Severe Thunderstorm Warning | SJT | Callahan | 50 min |
| Feb 22, 7:30 PM CST | Flash Flood Warning | SJT | Coleman | 2 hr |
| Feb 22, 7:42 PM CST | Tornado Warning | SJT | Coleman, Concho, McCulloch | 48 min |
| Feb 22, 8:09 PM CST | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 51 min |
| Feb 22, 8:22 PM CST | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 53 min |
| Feb 22, 8:38 PM CST | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels | 52 min |
| Feb 22, 9:13 PM CST | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 47 min |
| Feb 22, 9:29 PM CST | Flash Flood Warning | SJT | Coleman, Concho, Runnels | 4 hr |
| Feb 22, 10:53 PM CST | Flash Flood Warning | SJT | Brown | 3 hr |
| Feb 22, 11:05 PM CST | Severe Thunderstorm Warning | SJT | Brown | 40 min |
| Feb 22, 11:53 PM CST | Severe Thunderstorm Warning | SJT | Brown | 37 min |
| Feb 23, 1:53 AM CST | Flash Flood Warning | SJT | Brown | 2 hr |
| Feb 23, 2:47 PM CST | Severe Thunderstorm Warning | SJT | Crockett | 43 min |
| Feb 23, 3:28 PM CST | Severe Thunderstorm Warning | SJT | Crockett | 47 min |
| Feb 23, 5:13 PM CST | Severe Thunderstorm Warning | SJT | Kimble | 62 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.